Q. My baby has fever even after giving Paracetamol. Please advise.

Answered by Dr. Preeti Puranik and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Fever or Chest Congestion? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My four month old baby weighs 7 kg. He has a 100-degree fever since today noon. I had given 4 ml of 125 g Paracetamol syrup. But the temperature is still at 100. 


Related Questions:
How can I bring back RFT and LFT levels to normal after a viral fever?
Can I take Paracetamol tablets for my severe tooth pain?
If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?
 

Dr. Preeti Puranik
MBBS., M.D PEDIATRICS
Paediatrics

Hello,

Welcome to icliniq.com.

  • You can continue giving the 4 ml Paracetamol syrup, every four to six hours if there is a fever. It will take an hour or two for the temperature to normalize. If fever is nearing 102 F, give Ibuprofen 70 mg.
  • It is most likely to be a viral fever. So, if the baby is active, you can wait for two days. If you notice any new symptoms, or if the fever persists beyond 48 hours, then consult his pediatrician.
  • Also, if the temperature is more than 101 F on more than two different spikes, the baby will need a detailed physical check up.

In the follow-up query, please tell me more about his feeding, activities, vomiting and if his urine and stools are normal.

For more information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician

 

Thank you doctor,

The baby is quite active. He is giggling and crying as he does normally. He is urinating normally and the stools appear normal as well. He has some chest congestion and blocked nose, for which I gave him Sinarest nasal drops.

 

Dr. Preeti Puranik
MBBS., M.D PEDIATRICS
Paediatrics

Hello,

Welcome to icliniq.com.

  • It seems like a viral fever, which usually takes three to five days to resolve.
  • Continue the Paracetamol and Sinarest nasal drops (combination of Acetaminophen, Chlorpheniramine, and Pseudoephedrine) and observe for 48 hours. If the fever persists or worsens, consult his pediatrician.

For more information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can we use Tramadol and Acetaminophen for viral fever?
Query: Hi doctor, My brother, who is 27 years old, is having viral fever and the temperature was 103 degrees Fahrenheit since yesterday night. He has been complaining of slight fever for the past five days. We had blood tests and the urine test done yesterday and both were normal. We are using the followi...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. There is no role of Tramadol and Acetaminophen in treating fever. This may help just in body pain if associated. I suppose that he should continue with Paracetamol 650 mg 6 to 8 hourly along with Amoxicillin for fever. For chest congestion and cou...  Read Full »
 
Is cough with chest congestion something to worry about?
Query: Hello doctor,My mom had cough and cold which continued for a week. We conducted X-ray which indicated too much cough congestion in the chest and TLC count was 18K. One day, due to too much cough she vomited, and she was injected with a medicine to stop it and it worked. Next day, we went abroad for ...  Read Full »
Dr. Sagar Ramesh Makode
Cardiologist

Answer: Hello, Welcome to icliniq.com. It is not a viral infection but a bacterial infection as her TLC has increased. Also, diabetic patients are prone to such infection. Treatment is antibiotics, which she has been started by her physician. In most patients, this resolves with a week. Continue other me...  Read Full »
 
Suffering from cold, chest congestion and sore throat. What is it?
Query: Hello doctor, I am a 60 year old male who is overweight. Other than being overweight, I am in relatively good health.  I am getting regular health checkup for every six months. Currently, I am taking Triamterene and HCTZ and Simvastatin 20 mg. Recently, I had cold, some respiratory discomfort, c...  Read Full »
Dr. Saumya Mittal
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have read your message. The symptoms of the query are quite suggestive of a possible upper respiratory tract infection. I would suggest you to get an x-ray paranasal (PNS) waters' view and x-ray chest PA (posteroanterior) view. Also, get a complete blood count (CBC). Me...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Why are the veins in the penis swollen?
Hi doctor, I am 29 years old man, currently having issues with my penis. So it has been exactly one week where I was do ...Read more »
Is my behavior indicative of bipolar disorder?
Hello doctor, I am 18 years old and I do not know what is wrong with me. I think I have severe depression and anxiety, ...Read more »
What Are the Advancements in Cancer Treatment?
With advances in science, cancer treatment is not just the domain of surgery, but radiation therapy and chemotherapy equ ...Read more »